Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 23, NWS Newport/Morehead City, NC

June 24, 20174 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 24, 2017, 3:11 PM EDT for 4 counties in North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2017, 3:11 PM EDT (19:11 UTC)
Expired
Jun 24, 2017, 4:00 PM EDT
In force
49 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Beaufort County, NC, Craven County, NC, Jones County, NC, Pamlico County, NC

The radar

The Morehead City radar (KMHX), 39 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 3:23 PM EDTTSTM WND DMG1 Sse Askin, NCCRAVEN COUNTY D.O.T. REPORTED TREES DOWN ACROSS THE COUNTY BETWEEN BRIDGETON AND VANCEBORO. TIME BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2017-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2017-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1290 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
1.1
Supercell composite
14.4

Open this sounding in Storm Lab

The text

As transmitted.

102 
WUUS52 KMHX 241911
SVRMHX
NCC013-049-103-137-242000-
/O.NEW.KMHX.SV.W.0023.170624T1911Z-170624T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Newport/Morehead City NC
311 PM EDT SAT JUN 24 2017

The National Weather Service in Newport has issued a

* Severe Thunderstorm Warning for...
  East central Jones County in eastern North Carolina...
  Central Craven County in eastern North Carolina...
  South central Beaufort County in eastern North Carolina...
  Southwestern Pamlico County in North Carolina...

* Until 400 PM EDT

* At 310 PM EDT, a severe thunderstorm was located near River Bend,
  or 9 miles west of New Bern, moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  New Bern, Havelock, James City, Trent Woods, River Bend, Neuse
  Forest, Cherry Branch Ferry Terminal, Fairfield Harbour, Minnesott
  Beach Ferry, Coastal Carolina Regional Airport, Bayboro, Alliance,
  Arapahoe, Bridgeton, Minnesott Beach, Pollocksville and Stonewall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

LAT...LON 3502 7736 3521 7718 3525 7668 3492 7679
TIME...MOT...LOC 1910Z 263DEG 30KT 3507 7723 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

SGK
2 follow-up statements
694 
WWUS52 KMHX 241930
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
330 PM EDT SAT JUN 24 2017

NCC013-241939-
/O.CAN.KMHX.SV.W.0023.000000T0000Z-170624T2000Z/
Beaufort NC-
330 PM EDT SAT JUN 24 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BEAUFORT COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3498 7712 3510 7716 3521 7704 3522 7669
      3492 7679
TIME...MOT...LOC 1929Z 264DEG 29KT 3507 7710 

$$

NCC049-103-137-242000-
/O.CON.KMHX.SV.W.0023.000000T0000Z-170624T2000Z/
Jones NC-Craven NC-Pamlico NC-
330 PM EDT SAT JUN 24 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL JONES...CENTRAL CRAVEN AND SOUTHWESTERN PAMLICO
COUNTIES...

At 329 PM EDT, a severe thunderstorm was located over Trent Woods, or
near New Bern, moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
New Bern, Havelock, James City, Trent Woods, River Bend, Neuse
Forest, Cherry Branch Ferry Terminal, Fairfield Harbour, Minnesott
Beach Ferry, Coastal Carolina Regional Airport, Bayboro, Alliance,
Arapahoe, Bridgeton, Minnesott Beach and Stonewall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3498 7712 3510 7716 3521 7704 3522 7669
      3492 7679
TIME...MOT...LOC 1929Z 264DEG 29KT 3507 7710 

HAIL...0.75IN
WIND...60MPH
 
$$
DAG
947 
WWUS52 KMHX 241940
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
340 PM EDT SAT JUN 24 2017

NCC103-241949-
/O.CAN.KMHX.SV.W.0023.000000T0000Z-170624T2000Z/
Jones NC-
340 PM EDT SAT JUN 24 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JONES COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3499 7700 3510 7700 3519 7691 3519 7670
      3494 7678
TIME...MOT...LOC 1939Z 271DEG 25KT 3509 7691 

$$

NCC049-137-242000-
/O.CON.KMHX.SV.W.0023.000000T0000Z-170624T2000Z/
Craven NC-Pamlico NC-
340 PM EDT SAT JUN 24 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL CRAVEN AND SOUTHWESTERN PAMLICO COUNTIES...

At 339 PM EDT, a severe thunderstorm was located near Fairfield
Harbour, or near James City, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
New Bern, Fairfield Harbour, Minnesott Beach Ferry, Bayboro,
Alliance, Arapahoe, Minnesott Beach and Stonewall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3499 7700 3510 7700 3519 7691 3519 7670
      3494 7678
TIME...MOT...LOC 1939Z 271DEG 25KT 3509 7691 

HAIL...0.75IN
WIND...60MPH
 
$$
DAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:56 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 24, 1:56 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
156 PM EDT Sat Jun 24 2017

.SYNOPSIS...
A tropical airmass will interact with a slow moving cold front
impacting Eastern NC this weekend. The front will meander just
off the coast through Wednesday. High pressure will build in
from the west Wednesday through late next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 150 PM Sat...No significant changes with this update.

Seeing a few showers develop with daytime heating and expect
coverage and intensity to increase through the afternoon,
especially along sea breeze. SPC continues to outlook the
region in a Marginal Risk for severe storms today. Scattered
showers and storms are expected this afternoon and evening,
initially triggered by the seabreeze with better forcing late.
Pre-frontal trough and increasing mid/upr winds will lead to
marginal deep layer shear of 25-35 kt which may support a few
strong storms this afternoon and evening, with marginally severe
hail and strong downburst winds. HRRR model is a bit slower to
develop convection this afternoon, while the NSSL WRF is much
quicker developing robust organized convection. Increased pops
slightly from previous forecast based on high res models. Low
level thickness values support highs in the mid 80s to low 90s
today, combined with dewpoints in the 70s, heat indices will
climb to or just above 100 degrees. Breezy SW winds continue
this morning, strongest along the coast with gusts up to 35-40
mph. Expect winds to diminish a bit late this morning and
afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
As of 315 AM Sat...Deep moisture will overspread the region
tonight as tropical airmass interacts with an approaching
frontal boundary. Front is progged to push into the coastal
plain late tonight and early Sun morning.

Expect instability to wane with loss of heating, but forecast
soundings still show MU CAPE values around 1500 J/kg, 30-40kt
0-6km bulk shear overnight. Threat for isolated strong storms
with gusty winds will continue overnight, but think the main
threat will be the potential for locally heavy rainfall and
minor flooding. Localized flash flooding will be possible
tonight with PWATS 2.25-2.5", warm cloud layer upwards of
14,000 ft, and storm motions nearly parallel to the upper level
flow. These factors will lead to very efficient rain processes,
and training of storms. Storm total rainfall 0.5-1.5" with
higher amounts possible, at this time expect higher totals along
the coast.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 340 AM Saturday...After wet weather Sunday and scattered
showers Monday and Tuesday, cooler and much drier air will
spread into eastern NC from Wednesday into next weekend.

Sunday...A frontal boundary combined with deep moisture
(Precipitable water values in excess of 2 inches) will lead to a
wet day along the coast as low-level moisture transport and
deep omega is maximized. With the cold front across the central
CWA, expect a sharp precip/moisture gradient, thus categorical
PoPs on the coast tapering back to low chance over the Coastal
Plains. Still enough instability around Sunday morning for a few
strong storms with CAPEs around 1000 J/kg near the coast.
Despite a good deal of cloud cover, high temperatures should
reach the mid/upper 80s in most areas Sunday.

Sunday night through Tuesday...As the frontal boundary and
associated deeper moisture lingers near the coast, will have a
slight to low chance PoP along the coast Sunday night into
Monday night. Precipitation will be enhanced inland as well on
Tuesday as a strong mid-level shortwave dives southeast across
the Carolinas and Virginia.

Tuesday night through Friday...Strong high pressure will move
from the Ohio Valley Tuesday night to off the coast by Friday.
This high will provide a somewhat refreshing airmass with lower
humidities and cooler low temperatures. Lows Wednesday morning
will range from the upper 50s inland to low/mid 60s coast with
highs Wednesday upper 70s to lower 80s. Temperatures quickly
warm however as southwest winds return and highs return to the
upper 80s for late week and lows moderate into the muggy 70s
once again by Friday.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Short Term /through 18Z Sunday/...
As of 150 PM Sat...Predominately VFR across the area and this
will continue outside of showers and thunderstorms that will be
developing this afternoon and increasing in coverage and
intensity into the evening. Winds have let up a bit inland, but
still can expect some gusts to 15 to 20 KT in the strong SW
flow. Some strong storms with gusty winds and heavy rain will be
possible this afternoon and tonight. Sub-VFR conditions
expected in convection, and expect predominate MVFR ceilings to
develop tonight and continue into early morning before becoming
MVFR by Sunday afternoon. Could see some areas of IFR ceilings
overnight towards morning as well.

Long Term /Sunday through Thursday/...
As of 345 AM Saturday...Periods of sub-VFR ceilings and vsbys
may occur Sunday, particularly at KEWN and KOAJ as axis of deep
moisture impacts the region. Think most of the rainfall from
Sunday afternoon through Monday night will be east of the TAF
sites and VFR should prevail. Scattered thunderstorms may
produce scattered MVFR ceilings/vsbys Tuesday, but will not be
widespread. VFR conditions will prevail Wednesday and Thursday
as high pressure builds in. As usual, patchy late night/early
morning fog will be possible, especially in areas that receive
rainfall.

&&

.MARINE...
Short Term /through tonight/...
As of 150 PM Sat...Winds are diminishing a bit across the
waters. Will allow SCA to expire for areas where it was in
effect until 2 PM. Strong winds and rough seas continue today.
Latest obs show W to SW winds 15-25kt and seas 4-8 ft. A cold
front will slowly move eastward today and tonight, pushing into
Eastern NC late tonight and early Sunday. SCA continues for the
Albemarle Sound, Alligator River, inland rivers and northern
waters through this afternoon, and Pamlico Sound and waters
south of Oregon Inlet through late tonight and Sunday morning.
Gusty winds 20-30 kt will continue through this morning,
diminishing to 15-25 kt this afternoon. Seas peaked as high as
5-9 feet, highest across the outer central waters. Winds and
seas slowly subsiding overnight and Sunday morning. SW winds
15-25 kt tonight, with seas subsiding to 4-7 feet south of
Oregon Inlet. Winds become more WSW/W early Sunday morning.
Scattered showers and storms this afternoon and evening,
becoming more widespread tonight. Some strong storms with gusty
winds and frequent lightning possible.

Long Term /Sunday through Thursday/...
As of 345 AM Saturday...Any Small Craft Advisory level seas
should subside fairly quickly on Sunday morning and drop to 2-4
feet during the afternoon. Winds Monday into Tuesday will be
light at 10 knots or less and swing from N on Monday to S Monday
night ahead of strong cold front. Expect winds to become
Northerly Tuesday through Wednesday behind cold front. Models
still not indicate a real strong surge behind the front as winds
will generally be N/NE at around 10 knots with seas at 2-4 feet.

&&

.TIDES/COASTAL FLOODING...
As of 3 AM Sat...Minor coastal flooding will be possible at
times of high tide through the weekend. Moderate threat of rip
currents north of Cape Hatteras, and High threat south of Cape
Hatteras.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
     098-103-104.
MARINE...Small Craft Advisory until 2 PM EDT this afternoon for AMZ130-
     131-136-137.
     Small Craft Advisory until 2 AM EDT Sunday for AMZ135.
     Small Craft Advisory until 10 AM EDT Sunday for AMZ152-154.
     Small Craft Advisory until 8 AM EDT Sunday for AMZ156-158.
     Small Craft Advisory until 5 PM EDT this afternoon for AMZ150.

&&

SYNOPSIS...CTC/CQD
NEAR TERM...RSB/CQD
SHORT TERM...CQD
LONG TERM...CTC
AVIATION...RSB/CTC/CQD
MARINE...RSB/CTC/CQD
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Jun 24, 6:25 AM EDT, 8 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
625 AM EDT Sat Jun 24 2017

NCZ103-251030-
Outer Banks Dare-
625 AM EDT Sat Jun 24 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING SOUTH OF
CAPE HATTERAS...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING NORTH OF
CAPE HATTERAS...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement south of Cape Hatteras.
   Moderate Rip Current Risk north of Cape Hatteras.

Locally heavy rainfall and strong thunderstorms with damaging winds
will be possible this afternoon into Sunday morning, as a tropical
airmass interacts with a frontal boundary.

Heat indices around 100 degrees today.

Minor coastal flooding will be possible at times of high tide.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor coastal flooding will be possible through the weekend at times
of high tide.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>094-251030-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
625 AM EDT Sat Jun 24 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Locally heavy rainfall and strong thunderstorms with damaging winds
will be possible this afternoon into Sunday morning, as a tropical
airmass interacts with a frontal boundary.

Heat indices around 100 degrees today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-104-251030-
Carteret-Onslow-Outer Banks Hyde-
625 AM EDT Sat Jun 24 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Locally heavy rainfall and strong thunderstorms with damaging winds
will be possible this afternoon into Sunday morning, as a tropical
airmass interacts with a frontal boundary.

Heat indices around 100 degrees today.

Minor coastal flooding will be possible at times of high tide.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor coastal flooding will be possible through the weekend at times
of high tide.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 24, 1:53 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
153 PM EDT SAT JUN 24 2017

NCZ090>092-098-241830-
Onslow-Jones-Lenoir-Duplin-
153 PM EDT SAT JUN 24 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JONES...
SOUTHWESTERN LENOIR...NORTHWESTERN ONSLOW AND NORTHEASTERN DUPLIN
COUNTIES...

At 152 PM EDT, a strong thunderstorm was located near Kenansville, or
11 miles east of Warsaw, moving east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Pink Hill.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3499 7796 3512 7792 3520 7755 3491 7759
TIME...MOT...LOC 1752Z 266DEG 28KT 3503 7788

SGK
Special weather statement, Jun 24, 2:25 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
225 PM EDT SAT JUN 24 2017

NCZ090>093-098-241900-
Onslow-Craven-Jones-Lenoir-Duplin-
225 PM EDT SAT JUN 24 2017

...A STRONG THUNDERSTORM WILL AFFECT JONES...SOUTH CENTRAL LENOIR...
WEST CENTRAL CRAVEN...NORTHWESTERN ONSLOW AND EASTERN DUPLIN
COUNTIES...

At 225 PM EDT, a strong thunderstorm was located 10 miles northwest
of Richlands, or 17 miles south of Kinston, moving east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Cove City and Trenton.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3496 7773 3517 7764 3520 7720 3487 7726
TIME...MOT...LOC 1825Z 270DEG 28KT 3503 7764

SGK
Special weather statement, Jun 24, 2:59 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
259 PM EDT SAT JUN 24 2017

NCZ092>094-241945-
Craven-Jones-Pamlico-
259 PM EDT SAT JUN 24 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JONES...CENTRAL
CRAVEN AND WEST CENTRAL PAMLICO COUNTIES...

At 259 PM EDT, a strong thunderstorm was located 11 miles west of
River Bend, or 16 miles west of New Bern, moving east at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
New Bern, James City, Trent Woods, River Bend, Neuse Forest,
Fairfield Harbour, Coastal Carolina Regional Airport, Bridgeton, Cove
City, Pollocksville and Trenton.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3499 7744 3519 7741 3528 7700 3493 7688
TIME...MOT...LOC 1859Z 263DEG 30KT 3505 7736

SGK

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:22 PM EDTBeach Hazards StatementMHX24 hr
Jun 24, 1:53 PM EDTSpecial Weather StatementMHXDuplin37 min
Jun 24, 2:25 PM EDTSpecial Weather StatementMHXJones35 min
Jun 24, 2:59 PM EDTSpecial Weather StatementMHXCraven, Jones46 min
Jun 24, 3:02 PM EDTSpecial Marine WarningMHX58 min
Jun 24, 4:00 PM EDTSpecial Weather StatementMHXCarteret, Pamlico60 min
Jun 24, 4:26 PM EDTSpecial Weather StatementMHXLenoir49 min
Jun 24, 4:36 PM EDTSevere Thunderstorm WarningMHXCraven, Greene, Jones, Lenoir, Pitt39 min
Jun 24, 4:49 PM EDTSpecial Weather StatementMHXDuplin41 min
Jun 24, 5:10 PM EDTSpecial Weather StatementMHXCraven65 min
Jun 24, 6:10 PM EDTSpecial Weather StatementMHXCraven, Jones, Pamlico35 min
Jun 24, 6:13 PM EDTSpecial Weather StatementMHXDuplin47 min
Jun 24, 6:44 PM EDTSpecial Weather StatementMHXCraven, Hyde, Pamlico46 min
Jun 24, 6:53 PM EDTSpecial Weather StatementMHXDuplin, Jones52 min
Jun 24, 7:12 PM EDTSevere Thunderstorm WarningMHXDuplin, Jones, Lenoir, Onslow48 min
Jun 24, 7:29 PM EDTAreal Flood AdvisoryMHXBeaufort, Craven, Jones, Pamlico2 hr
Jun 24, 7:45 PM EDTSevere Thunderstorm WarningMHXJones, Onslow45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.